Allergy & Asthma Network Mothers of Asthmatics (AANMA)

Drug Allergies: Getting it right

Published March - 11 - 2009 Print This Post

nancy1There’s a really powerful antibiotic that is supposed to be easy on the stomach but both times I’ve used it, my intestines tied into an excruciating knot. Was it an allergic reaction or something else?

In the March 9 USA Today “Your Health” column , Kim Painter writes a great article on drug allergies.

What if the best drug to treat your symptoms is one you believe — but are not sure — you are allergic to?

Truth is, many people are confused about what constitutes an allergy vs. an unwanted side effect vs. a tolerance issue. And it’s extremely difficult to know if you are reacting to an active ingredient or one of the binders, fillers, coatings or dyes.

Painter’s article doesn’t dig that far, so we will — in a future issue of AANMA’s The MA Report. What questions about drug allergies are you itching to have answered? Send us an e-mail at editor@aanma.org.